Alert archive / Colorado / Winter Weather Advisories in 2021
Winter Weather Advisory 25, NWS Pueblo, CO
NWS Pueblo, CO issued this winter weather advisory at May 1, 2021, 2:50 PM MDT for 15 counties in Colorado. It took effect at May 2, 2021, 6:00 PM MDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2021, 2:50 PM MDT (20:50 UTC)
- In effect from
- May 2, 2021, 6:00 PM MDT
- Expired
- May 3, 2021, 7:49 PM MDT
- In force
- 26 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.8 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3176 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
155 WWUS45 KPUB 012050 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 250 PM MDT Sat May 1 2021 COZ073-075-080>082-020500- /O.NEW.KPUB.WW.Y.0025.210503T0000Z-210504T0600Z/ Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- 250 PM MDT Sat May 1 2021 ...WINTER WEATHER ADVISORY HAS BEEN ISSUED FROM 6 PM SUNDAY TO MIDNIGHT MDT MONDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of up to 12 inches. Winds gusting as high as 35 mph. * WHERE...Sangre de Cristo Mountains Above 11000 Feet, Wet Mountains Above 10000 Feet, Teller County and Rampart Range Above 7500 Feet, and Pikes Peak Above 7500 Feet. * WHEN...From 6 PM Sunday to midnight MDT Monday night. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
7 follow-up statements
389 WWUS45 KPUB 020446 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1046 PM MDT Sat May 1 2021 COZ073-075-080>082-021300- /O.CON.KPUB.WW.Y.0025.210503T0000Z-210504T0600Z/ Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- 1046 PM MDT Sat May 1 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM SUNDAY TO MIDNIGHT MDT MONDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of up to 12 inches. Winds gusting as high as 35 mph. * WHERE...Sangre de Cristo Mountains Above 11000 Feet, Pikes Peak Above 11000 Feet, Wet Mountains Above 10000 Feet and Teller County and the Rampart Range Above 7500 Feet. * WHEN...From 6 PM Sunday to midnight MDT Monday night. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
962 WWUS45 KPUB 021001 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 401 AM MDT Sun May 2 2021 COZ080-082-030500- /O.UPG.KPUB.WW.Y.0025.210503T0000Z-210504T0600Z/ /O.NEW.KPUB.WS.W.0008.210503T0600Z-210504T0600Z/ Wet Mountains Above 10000 Feet-Pikes Peak Above 11000 Feet- 401 AM MDT Sun May 2 2021 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT MONDAY NIGHT... * WHAT...Heavy snow expected. Total snow accumulations of 10 to 18 inches. Winds gusting as high as 35 mph. * WHERE...Wet Mountains Above 10000 Feet and Pikes Peak Above 11000 Feet Counties. * WHEN...From midnight tonight to midnight MDT Monday night. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ058-060-066-068-030500- /O.EXB.KPUB.WW.Y.0025.210503T0600Z-210504T0600Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- 401 AM MDT Sun May 2 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT MONDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of 6 to 14 inches. * WHERE...Western Mosquito Range/East Lake County Above 11000 Feet, Eastern Sawatch Mountains Above 11000 Feet, La Garita Mountains Above 10000 Feet and Eastern San Juan Mountains Above 10000 Feet Counties. * WHEN...From midnight tonight to midnight MDT Monday night. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ073-075-081-030500- /O.EXT.KPUB.WW.Y.0025.210503T0600Z-210504T0600Z/ Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet- 401 AM MDT Sun May 2 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT MONDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of 6 to 14 inches. * WHERE...Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 and 11000 Feet, Northern Sangre de Cristo Mountains Above 11000 Feet and Southern Sangre de Cristo Mountains Above 11000 Feet Counties. * WHEN...From midnight tonight to midnight MDT Monday night. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Cohen
104 WWUS45 KPUB 022112 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 312 PM MDT Sun May 2 2021 COZ080-082-031300- /O.CON.KPUB.WS.W.0008.210503T0600Z-210504T0600Z/ Wet Mountains Above 10000 Feet-Pikes Peak Above 11000 Feet- 312 PM MDT Sun May 2 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT MONDAY NIGHT... * WHAT...Heavy snow expected. Total snow accumulations of 10 to 18 inches. Winds gusting as high as 35 mph. * WHERE...Wet Mountains Above 10000 Feet and Pikes Peak Above 11000 Feet Counties. * WHEN...From midnight tonight to midnight MDT Monday night. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ058-060-066-068-073-075-081-031300- /O.CON.KPUB.WW.Y.0025.210503T0600Z-210504T0600Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet- 312 PM MDT Sun May 2 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT MONDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of 6 to 14 inches. * WHERE...Western Mosquito Range/East Lake County Above 11000 Feet, Eastern Sawatch Mountains Above 11000 Feet, La Garita Mountains Above 10000 Feet and Eastern San Juan Mountains Above 10000 Feet Counties. * WHEN...From midnight tonight to midnight MDT Monday night. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
270 WWUS45 KPUB 030443 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1043 PM MDT Sun May 2 2021 COZ080-082-031245- /O.CON.KPUB.WS.W.0008.210503T0600Z-210504T0600Z/ Wet Mountains Above 10000 Feet-Pikes Peak Above 11000 Feet- 1043 PM MDT Sun May 2 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT MONDAY NIGHT... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 15 inches. Winds gusting as high as 35 mph. * WHERE...Wet Mountains Above 10000 Feet and Pikes Peak Above 11000 Feet Counties. * WHEN...Until midnight MDT Monday night. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ058-060-066-068-073-075-081-031245- /O.CON.KPUB.WW.Y.0025.210503T0600Z-210504T0600Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet- 1043 PM MDT Sun May 2 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT MONDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of 5 to 10 inches. * WHERE...Portions of central, south central and southeast Colorado. * WHEN...Until midnight MDT Monday night. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Hodanish
669 WWUS45 KPUB 031007 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 407 AM MDT Mon May 3 2021 COZ080-082-031815- /O.CON.KPUB.WS.W.0008.000000T0000Z-210504T0600Z/ Wet Mountains Above 10000 Feet-Pikes Peak Above 11000 Feet- 407 AM MDT Mon May 3 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Heavy snow. Additional snow accumulations of 4 to 10 inches. * WHERE...Wet Mountains Above 10000 Feet and Pikes Peak Above 11000 Feet. * WHEN...Until midnight MDT tonight. * IMPACTS...Travel could be very difficult with slick and snow covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ061-063-072-074-076-079-031815- /O.EXA.KPUB.WW.Y.0025.000000T0000Z-210504T0600Z/ Western Chaffee County Between 9000 and 11000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Northwestern Fremont County Above 8500 Feet- Wet Mountains between 6300 and 10000 Feet- 407 AM MDT Mon May 3 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Snow. Additional snow accumulations of up to 7 inches...with most of the accumulating snow occuring above 8000 feet. * WHERE...The eastern Sawatch range between 9000 and 11000 feet, the lower elevations of the Sangre De Cristo and Wet mountains and northern Fremont county. * WHEN...Until midnight MDT tonight. * IMPACTS...Travel could difficult across the higher areas due to slushy roads at times and poor visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ058-060-066-068-073-075-081-031815- /O.CON.KPUB.WW.Y.0025.000000T0000Z-210504T0600Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet- 407 AM MDT Mon May 3 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Snow. Additional snow accumulations of 1 to 10 inches. * WHERE...The western Mosquito and eastern Sawatch Ranges above 11000 feet, the Eastern San Juan and La Garita mountains above 10000 feet, the Sangre De Cristo mountains above 11000 feet and Pikes Peak and Teller county below 11000 feet. * WHEN...Until midnight MDT tonight. * IMPACTS...Travel could be very difficult at times, especially over the mountain passes due to slushy and snow covered roads and poor visibility in heavy snow. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
259 WWUS45 KPUB 031747 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1147 AM MDT Mon May 3 2021 COZ080-082-040200- /O.CON.KPUB.WS.W.0008.000000T0000Z-210504T0600Z/ Wet Mountains Above 10000 Feet-Pikes Peak Above 11000 Feet- 1147 AM MDT Mon May 3 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Heavy snow. Additional snow accumulations of 4 to 8 inches. * WHERE...Wet Mountains Above 10000 Feet and Pikes Peak Above 11000 Feet. * WHEN...Until midnight MDT tonight. * IMPACTS...Travel could be very difficult with slick and snow covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ058-060-061-063-066-068-072>076-079-081-040200- /O.CON.KPUB.WW.Y.0025.000000T0000Z-210504T0600Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet- 1147 AM MDT Mon May 3 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Snow. Additional snow accumulations of up to 3 to 6 inches... with most of the accumulating snow occuring above 8000 feet. * WHERE...the Sawatch Range, Mosquito Range, Sangre de Cristo Mountains, Wet Mountains, La Garita Mountains, eastern San Juan Mountains, Teller County and northwestern Fremont County. * WHEN...Until midnight MDT tonight. * IMPACTS...Travel could difficult across the higher areas due to slushy roads at times and poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
406 WWUS45 KPUB 040149 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 749 PM MDT Mon May 3 2021 COZ080-082-040300- /O.CAN.KPUB.WS.W.0008.000000T0000Z-210504T0600Z/ Wet Mountains Above 10000 Feet-Pikes Peak Above 11000 Feet- 749 PM MDT Mon May 3 2021 ...WINTER STORM WARNING IS CANCELLED... Periods of light snow will continue the rest of the evening with an inch or two of additional snow possible. $$ COZ058-060-061-063-066-068-072>076-079-081-040300- /O.CAN.KPUB.WW.Y.0025.000000T0000Z-210504T0600Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet- 749 PM MDT Mon May 3 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Over the Pikes Peak region and central mountains, snow showers will be possible the rest of this evening, with an inch or two of snow still possible. Over the southwest mountains, local areas of 1 to 3 inches of snow could still be possible. $$ Hodanish
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter weather advisory went out at May 1, 11:22 AM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 1, 11:22 AM MDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1122 AM MDT Sat May 1 2021 .SHORT TERM...(Today and tonight) Issued at 455 AM MDT Sat May 1 2021 Today and tonight... Broad ridging, embedded within a channel of enhanced midlevel flow, extends eastward from the northern Great Basin to the northern Rockies. Water vapor imagery indicates a shortwave trough farther west, presently emerging over northern California from the eastern Pacific. The forecast area is currently positioned beneath a weakness in the midlevel flow -- between the broad ridging, and a midlevel cyclone that will spread east-northeastward across Texas through tonight. However, through the day today, midlevel heights are expected to gradually fall over central and southern Colorado, in response to the approach of the aforementioned shortwave trough. This is expected to result in a gradual increase in midlevel westerlies later today into tonight. In response to these developments, downslope trajectories will favor enhanced adiabatic warming within the boundary layer, along with pronounced lee troughing over the Colorado plains. This should foster even warmer high temperatures today compared to yesterday, with highs today expected to reach the middle 80s to the lower 90 over the plains, the 70s to lower 80s over the mountain valleys, and the 50s and 60s over the mountains. These temperatures could approach record values in some locations over the plains. Meanwhile, a tightened low-level pressure gradient, facilitated by the aforementioned lee troughing, should foster enhanced low-level southerly flow across the far eastern plains, with surface wind gusts around 25-35 mph this afternoon. This area will remain well to the west of the core of a broader plume of moisture return, with diurnal mixing/boundary-layer drying supporting minimum relative humidity of 10-15 percent. As a result critical fire-weather conditions remain likely across Kiowa, Prowers, and Baca Counties this afternoon into the early evening. Later this evening into tonight, decreasing winds and modest humidity recovery will decrease the overall fire-weather risk. An increase in mid/high-level moisture and related cloud coverage is anticipated through the day, particularly over the mountains, in advance of the shortwave trough. The phasing of ascent associated with the midlevel height falls, and diurnally enhanced orographic circulations over the mountains, may support the development of isolated high-based convection this afternoon -- especially over the central Colorado mountains. This activity may be accompanied by occasional lightning, locally gusty winds given strong evaporative cooling in downdrafts within deep/dry sub-cloud layers, and little if any precipitation. This activity may approach the Interstate-25 corridor this evening while weakening. Any high-based convective activity should dissipate after sunset, while encountering increasing static stability over the plains. With additional increases in cloud coverage tonight, low temperatures are expected to be in the lower/middle 50s over the plains, the middle 30s to the lower 40s over mountain valleys, and the 30s over the mountains. .LONG TERM...(Sunday through Friday) Issued at 455 AM MDT Sat May 1 2021 Long Term Key Messages... 1) Fire Weather Concerns Sunday afternoon across the San Luis Valley. 2) Severe Weather Threat Sunday afternoon/evening southeast Plains. 3) Potential for Heavy Rainfall Sunday afternoon/evening southeast Plains and Sunday evening/night southeast Mountains. 4) Potential for late season Heavy Snowfall central and eastern mountains Sunday night through Monday night. There continues to be good agreement through the early portion of the long term period, with short wave energy translating across the northern Rockies Saturday night as secondary energy digs across the Great Basin. Passing northern Rockies wave sends a cold front across eastern Colorado through the day Sunday, as the digging trough slowly translates east across the central and southern Rockies and into the High Plains through Monday night. These passing system's will bring multiple concerns to the forecast area through Monday night. Increasing west to southwest flow aloft ahead of the trough digging across the Great Basin will allow for breezy conditions to develop across the higher terrain and the San Luis Valley, where dry conditions and expected low humidity levels will lead to the potential for critical fire weather conditions to develop Sunday. With that said, we have issued a fire weather watch for the San Luis Valley Sunday afternoon through the early evening. As for the severe weather potential...the expected cold front moves south across the plains into the Palmer Divide Sunday afternoon, with latest models continuing to indicate a good setup for severe thunderstorms, as low level moisture and dew pts in the 40s to lower 50s move into the region along and behind the front, supporting MLCAPE around 1000 j/kg by midday Sunday. This, along with steep lapse rates, and deep layer shear of over 40kts, will lead to strong to severe storms possibly developing across the Palmer Dvd Sunday afternoon, with storms sliding south across the plains Sunday night, as the front continues to push south and west into New Mexico. Storm threats would include damaging wind gusts of over 60 mph, large hail in excess of 1 inch in diameter, as well as the potential for a few tornadoes, especially along and south of the Palmer Dvd, as latest models continue to indicate an area of enhanced helicity values along the Palmer. There will also be threat of locally heavy rainfall Sunday afternoon and evening, as storms move into richer moisture across the far southeast plains and western Kansas. The latest SPC Day 2 Outlook has a marginal risk across northern portions of the southeast plains, including portions of the Kiowa and Prowers Counties. However, given the details mentioned above, would not be surprised to see the severe weather threat expanded further south and west across most of the southeast plains in further updates. After the frontal passage, deep, moist upslope flow is forecast to develop across eastern Colorado Sunday night and Monday, and with broad uvv and moisture expected with the passing Great Basin trough, a period of enhanced rainfall and higher elevation snowfall is expected into Monday night. Will qpf will continue to fluctuate, models continue to indicate values of an inch or possible across the eastern mountains and portions of the plains. With snow levels initially at or above 10000 feet Sunday, there will be the potential for heavy rain across the southeast mountains late Sunday afternoon and evening, leading to the potential for flash flooding across the most recent burn scars of Spring, Junkins, Hayden and Decker Fires. Snow levels are expected to gradually lower to between 7000-8000 feet Monday, leading to the locally heavy snowfall across the central and eastern mountains. Current grids are indicating snowfall of 3 to 6 inches possible below 10000 feet 6 to 12 inches above 10000 feet. Later shifts may need to issue winter weather highlights in the late Sunday night through Monday night timeframe. As for temperatures, Sunday still looks warm ahead of the front, with highs in the 70s and 80s across the plains. Much cooler weather is then expected on Monday, with highs in the 40s and 50s across the lower elevations, and 20s and 30s across the higher terrain. May also need freeze highlights across higher portions of the plains Monday night, with lows in upper 20s and lower 30s possible by Tuesday morning. Tuesday-Wednesday...More short wave energy is progged to move across the Rockies, bringing chances of showers and a few thunderstorms, especially over and near the higher terrain, with temperatures warming back to near seasonal levels. Thursday-Saturday....Warmer and drier weather remains on tap into early next weekend, as models indicate upper level ridging building across the region once again. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1119 AM MDT Sat May 1 2021 VFR conditions through the next 24 hours at all three terminals with increasing mid and high level clouds expected this afternoon. Areas over the San Luis Valley including KALS could see a few gusts this afternoon to 25 kts. Isolated thunderstorms are possible over the Mountains, but do not look to impact any of the terminals at this time. Strong thunderstorms may be possible on Sunday at KCOS, and strong winds with a cold front may be possible as well at both KCOS and KPUB. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for COZ234-236-237. Fire Weather Watch from Sunday afternoon through Sunday evening for COZ224. && SHORT TERM...COHEN LONG TERM...MW AVIATION...MOZLEY
Hazardous weather outlook, May 1, 11:27 AM MDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1127 AM MDT Sat May 1 2021 COZ058>089-093>099-021730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1127 AM MDT Sat May 1 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Critical fire weather conditions are expected across the far eastern plains this afternoon into the early evening due to low humidity values and gusty winds. Isolated thunderstorms with locally strong wind gusts may develop over the central and southern Colorado Mountains this afternoon. A couple of storms may move off the Eastern Mountains and into the adjacent Plains before dissipating this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Critical fire weather conditions will be possible on Sunday afternoon and early evening over the San Luis Valley due to low humidity values and gusty winds. There will be the potential for thunderstorms to occur Sunday afternoon and evening. Some of these storms could become strong to severe over the plains. Large hail and damaging wind gusts may accompany the strongest storms, especially for locations north of a line from Colorado Springs to Lamar. From Sunday night through Tuesday, heavy snow could affect the mountains, especially the higher elevations of the eastern mountains, where significant snow accumulations could occur. Heavy precipitation could lead to localized flooding over the burn scars early next week, especially on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 88/88
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 4:05 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 11 hr |
| May 1, 2:51 PM MDT | Red Flag Warning | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 29 hr |
Nearby
Winter Weather Advisories in Colorado, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.